Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 110, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2010, 2:27 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 2:27 PM EDT (18:27 UTC)
- Expired
- Jul 21, 2010, 3:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 123 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:17 PM EDT | TSTM WND DMG | Plainfield, MA | ONE TREE AND SEVERAL LARGE LIMBS DOWN. |
| Jul 21, 3:20 PM EDT | TSTM WND DMG | Ashfield, MA | TREES DOWN ON BAPTIST CORNER ROAD. |
| Jul 21, 3:40 PM EDT | TSTM WND DMG | Whately, MA | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:27 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
288
WUUS51 KBOX 211827
SVRBOX
MAC011-015-211930-
/O.NEW.KBOX.SV.W.0110.100721T1827Z-100721T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
227 PM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREENFIELD...
NORTHERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF AMHERST...
* UNTIL 330 PM EDT
* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF MONROE...OR NEAR NORTH ADAMS...AND WAS MOVING EAST AT
45 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...ROWE...CHARLEMONT...
PLAINFIELD...HAWLEY...HEATH...CUMMINGTON...BUCKLAND...ASHFIELD...
GOSHEN...COLRAIN...SHELBURNE...LEYDEN...CONWAY...WILLIAMSBURG...
DEERFIELD...BERNARDSTON...WHATELY...SUNDERLAND...HATFIELD...GILL...
MONTAGUE...HADLEY...LEVERETT...ERVING...WENDELL...WARWICK...
SHUTESBURY...PELHAM...ORANGE AND NEW SALEM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4274 7283 4267 7224 4263 7222 4257 7227
4250 7225 4248 7229 4244 7228 4239 7231
4230 7227 4230 7224 4224 7227 4247 7299
4265 7295 4267 7298 4270 7296 4270 7302
4274 7303
TIME...MOT...LOC 1828Z 285DEG 37KT 4267 7310
$$
KJC1 follow-up statement
384
WWUS51 KBOX 211855
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
255 PM EDT WED JUL 21 2010
MAC011-015-211930-
/O.CON.KBOX.SV.W.0110.000000T0000Z-100721T1930Z/
FRANKLIN MA-HAMPSHIRE MA-
255 PM EDT WED JUL 21 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN HAMPSHIRE AND SOUTHERN FRANKLIN COUNTIES...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAWLEY...OR 10 MILES SOUTHEAST OF NORTH ADAMS...MOVING
SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARLEMONT...PLAINFIELD...CUMMINGTON...BUCKLAND...ASHFIELD...
SHELBURNE...GOSHEN...CONWAY...GREENFIELD...DEERFIELD...
WILLIAMSBURG...WHATELY...WENDELL...SUNDERLAND...SHUTESBURY...
PELHAM...NEW SALEM...MONTAGUE...LEVERETT...HATFIELD...HADLEY AND
AMHERST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4256 7298 4265 7295 4268 7298 4269 7296
4254 7227 4249 7227 4248 7229 4244 7228
4239 7231 4235 7231 4229 7225 4224 7227
4247 7298
TIME...MOT...LOC 1855Z 301DEG 26KT 4258 7295
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:48 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 21, 1:48 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 148 PM EDT WED JUL 21 2010 .SYNOPSIS... A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND PARTICULARLY THIS EVENING. A WARM FRONT MAY BRING A BAND OF SCATTERED RAIN SHOWERS FRIDAY AFTERNOON/NIGHT WITH A RETURN OF VERY WARM/HUMID WEATHER ON SATURDAY. ANOTHER COLD FRONT MAY BRING A FEW SHOWERS/THUNDERSTORMS SATURDAY AFTERNOON/NIGHT... FOLLOWED BY RELIEF FROM THE HEAT/HUMIDITY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH 507 WHICH IS IN EFFECT UNTIL 8 PM HAS BEEN EXPANDED TO INCLUDE NE CT AND CENTRAL MA PER COORDINATION WITH SPC. WE MAY NEED TO EXPAND WATCH FURTHER INTO EASTERN MA AND RI...THOUGH WITH S FLOW IT MAY BE TOUGH TO GET SEVERE STORMS ONTO CAPE COD AND ISLANDS. SB CAPES ARE AS HIGH AS 2000 J/KG PER SPC MESOANALYSIS WITH 35-40KT 0-6KM SHEAR. SCATTERED STORMS SHOULD BEGIN TO DEVELOP THIS AFTERNOON WITH LITTLE OR NO CAP PRESENT...WITH MORE ORGANIZED ACTIVITY REMAINING TO OUR W UNTIL 3 OR 4 PM. IT IS POSSIBLE WE SEE A FAIRLY SOLID LINE OF CONVECTION HEAD ACROSS REGION LATER THIS AFTERNOON AND EVENING...WHEN PARAMETERS BECOME EVEN MORE FAVORABLE IN SOUTHERN NEW ENGLAND /30-40KT MID LEVEL WINDS...40-50KT 0-6KM SHEAR AND SOME MID LEVEL COOLING/. MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL CONSIDERING STRENGTH OF MID LEVEL WIND FIELDS AND WET BULB ZERO HEIGHT AROUND 11KFT. MESOSCALE MODELS INDICATING POTENTIAL FOR SUPERCELL DEVELOPMENT WHICH CERTAINLY IS POSSIBLE...BUT TORNADIC THREAT APPEARS TO BE LOW. SURF ZONE...LEFTOVER SOUTHERLY SWELL WILL MAINTAIN A MODERATE RISK OF RIP CURRENTS ON S COASTAL BEACHES THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...A COLD FRONT SWEEPS ACROSS THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO ACCOMPANY THE COLD FRONT AS THE KICKER SHORT WAVE FROM THE GREAT LAKES REGION ARRIVES. MID LEVEL LAPSE RATES BEGIN TO STEEPEN IN RESPONSE TO THE APPROACHING SHORT WAVE AND COOLING TEMPERATURES ALOFT. MAIN SEVERE THREAT APPEARS TO BE DAMAGING STRAIGHT LINE WINDS ALONG WITH A FEW STORMS POTENTIALLY BRINGING LARGE HAIL POSSIBLE FROM 21Z TO 04Z...BETTER CHANCES ACROSS THE NORTHERN HALF OF THE FORECAST AREA. HAVE INCLUDED ENHANCED WORDING IN THE FORECAST. DRIER AIR WILL USHER IN BEHIND THE COLD FRONT AFTER 04Z. THURSDAY...A DOWNSLOPING NW FLOW WILL BRING COMPRESSIONAL WARMING TO THE AREA. GOOD BOUNDARY LAYER MIXING COURTESY SUPERADIABATIC LAPSE RATES WILL ALLOW HIGH TEMPERATURES TO REACH WELL INTO THE 80S. AN ELEVATED FIRE RISK MAY OCCUR WITH GUSTY NORTHWEST WINDS UP TO 30 MPH AND LACK OF RAINFALL THE PAST NUMBER OF DAYS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HIGHLIGHTS... *A ROUND OF SCATTERED RAIN SHOWERS POSSIBLE FRIDAY AFTERNOON/NIGHT *VERY WARM/HUMID WEATHER RETURNS BY SATURDAY WITH THE CHANCE OF A FEW SHOWERS/STORMS IN THE AFTERNOON OR NIGHT *RELIEF FROM THE HEAT/HUMIDITY EARLY NEXT WEEK WITH MAINLY DRY WEATHER DETAILS... THURSDAY NIGHT... A WEAK RIDGE OF HIGH PRESSURE WILL BRING A DRY AND SEASONABLE NIGHT. SKIES WILL START OFF MOSTLY CLEAR...BUT WEST TO NORTHWEST FLOW ALOFT SHOULD BRING AN INCREASE IN AT LEAST SOME HIGH CLOUDS FROM THE WEST AFTER MIDNIGHT. LOW TEMPERATURES SHOULD MAINLY BE IN THE 60S...WITH SOME UPPER 50S EXPECTED ACROSS PORTIONS OF SOUTHWEST NH/NORTHWEST MA. WE MAY SEE A TOUCH OF PATCHY GROUND FOG DEVELOP IN THE TYPICALLY PRONE LOCATIONS LATE. FRIDAY AND FRIDAY NIGHT... FORECAST CONFIDENCE IS WELL BELOW NORMAL OVER THIS TIME. A WARM FRONT WILL EXTEND SOUTHEASTWARD ACROSS SOUTHERN NEW ENGLAND FROM A LOW PRESSURE SYSTEM OVER THE GREAT LAKES. THIS PATTERN IS FAVORABLE FOR MCS DEVELOPMENT ACROSS THE LAKES WITH THE COMPLEX LIKELY PROPAGATING EAST SOUTHEASTWARD. AS IS USUALLY THE CASE WITH THESE MCS/S...THE MODELS ARE ALL OVER THE PLACE WITH THEIR TRACK AND TIMING. CONFIDENCE IN WHERE THIS MCS WILL GO AND HOW EXACTLY IT WILL AFFECT OUR WEATHER IS VERY LOW. HOWEVER...ALL THE MODELS SHOW THE BEST INSTABILITY WILL BE LYING TO OUR SOUTH AND WEST. THESE COMPLEX/S OFTEN BEND TOWARDS THE HIGHER INSTABILITY AXIS. THEREFORE...OUR BEST ESTIMATE IS THAT WE WILL BE ON THE NORTHEAST FRINGE OF THE COMPLEX WITH THE HEAVIEST ACTION PROBABLY PASSING TO OUR SOUTH AND WEST. HOWEVER...STILL THINK WE MAY SEE SOME SHOWERS WITH THE WARM FRONTAL PASSAGE SOMETIME FRIDAY AFTERNOON AND/OR NIGHT. THEREFORE...WILL RUN WITH CHANCE POPS FOR THE POTENTIAL OF A PERIOD OF SCATTERED RAIN SHOWERS WITH THE HIGHEST IN OUR WESTERN/SOUTHERN ZONES. FOR NOW WE DID NOT INCLUDE THUNDER AS INSTABILITY LOOKS RATHER LIMITED IN SOUTHERN NEW ENGLAND...BUT AND ISOLATED RUMBLE OR TWO IS CERTAINLY NOT OUT OF THE QUESTION. SATURDAY AND SATURDAY NIGHT... THE WARM FRONT WILL LIFT NORTH OF SOUTHERN NEW ENGLAND. THIS WILL BRING A RETURN TO VERY WARM WEATHER ALONG WITH HIGH HUMIDITY VALUES. A GOOD PORTION OF THE DAY WILL BE DRY...BUT AS THE COLD FRONT APPROACHES ITS POSSIBLE THAT WE SEE SOME SCATTERED SHOWERS/THUNDERSTORMS SOMETIME DURING THE AFTERNOON OR NIGHT. CONFIDENCE ON THIS IS LOW BECAUSE OF A STRONG MID LEVEL CAP WHICH IF IT HANGS TOUGH WOULD LIMIT CONVECTIVE POTENTIAL. SUNDAY THROUGH TUESDAY... THE LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT WE WILL FINALLY UNDERGO A PATTERN CHANGE. AN UPPER LEVEL TROUGH DEVELOPS TO OUR NORTHEAST WHICH SHOULD KEEP OUR WEATHER MAINLY DRY WITH SEASONABLE TEMPERATURES. HUMIDITY VALUES WILL BE LOWER AND MUCH MORE COMFORTABLE THAN WHAT WE HAVE EXPERIENCED FOR MUCH OF THIS MONTH. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... MEDIUM CONFIDENCE ON IFR/LIFR RETURNING TO S COAST AROUND SUNSET. TAFS MAY BE A COUPLE OF HOURS EARLY ON TIMING. TSTMS WITH MVFR/IFR EXPECTED TO BECOME NUMEROUS BAF/BDL 21Z-23Z AND PVD/BOS/MHT 00Z-02Z AS ACTIVITY ACROSS EASTERN NY HEADS INTO SOUTHERN NEW ENGLAND. POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL DURING THIS TIME FRAME. SHOULD SEE IMPROVEMENT TO VFR AFTER 06Z EXCEPT FOR FMH HYA ACK WHERE FOG WILL PERSIST UNTIL DAYBREAK THU. THU...HIGH CONFIDENCE VFR. W/NW WIND GUSTS TO 25KT 12Z-22Z. KBOS TERMINAL...TAF COORDINATED WITH CWSU ZBW. HIGH CONFIDENCE ON SEA BREEZE SUBSIDING 23Z-01Z. TSRA MOST LIKELY 00Z-02Z BUT ISOLD TSTMS COULD AFFECT TERMINAL AS EARLY AS 21Z. OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY... THURSDAY NIGHT...MAINLY VFR CONDITIONS BUT ISOLATED POCKETS OF MVFR-IFR CONDITIONS IN PATCHY GROUND FOG MAY AFFECT THE TYPICALLY PRONE LOCATIONS LATE. FRIDAY THROUGH SATURDAY NIGHT...A PERIOD OF TWO OF MVFR-IFR CONDITIONS ARE POSSIBLE IN SCATTERED SHOWERS/STORMS AND ALSO PATCHY LOW CLOUDS/FOG DURING THE OVERNIGHT/EARLY MORNING HOURS. SUNDAY...MAINLY VFR CONDITIONS EXPECTED. && .MARINE... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ALLOWED TO EXPIRE TODAY. MARGINAL 5 FOOT SCA SEAS EXPECTED TONIGHT AND AGAIN THURSDAY COURTESY SOUTH SWELL. OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY... THURSDAY NIGHT...A WEAK RIDGE OF HIGH PRESSURE OVER THE WATERS SHOULD ALLOW SOUTHERLY SWELL TO DIMINISH BELOW SCA THRESHOLDS ACROSS THE SOUTHERN OUTER-WATERS TOWARD DAYBREAK FRIDAY MORNING. FRIDAY...THE WEAK RIDGE OF HIGH PRESSURE SHOULD KEEP WINDS AND SEAS BELOW SCA THRESHOLDS. SATURDAY INTO SUNDAY...INCREASING SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT MAY BRING A RETURN OF 4 TO 6 FOOT SEAS ACROSS THE SOUTHERN OUTER-WATERS LATE SATURDAY AFTERNOON LINGERING INTO SUNDAY. AN INVERSION WILL LIKELY KEEP WIND GUSTS BELOW CRITERIA ACROSS THE OPEN WATERS. && .CLIMATE... ABOVE NORMAL TEMPERATURES HAVE PREVAILED SO FAR IN JULY 2010 MONTHLY AVERAGES JULY 1ST THROUGH JULY 19TH 2010 BOS 78.1F FIFTH WARMEST START TO JULY BDL 78.4F SECOND WARMEST START TO JULY SINCE 78.6F IN 1911 PVD 78.2F WARMEST START TO JULY SINCE 78.1F IN 1911 ORH 75.3F FIFTH WARMEST START TO JULY MQE 77.3F SECOND WARMEST START TO JULY SINCE 78.3F IN 1911 DEPARTURES RANGE FROM APPROXIMATELY 4.5 TO 5.5 DEGREES ABOVE NORMAL 90 DEGREE OR HIGHER DAILY MAXIMUM TEMPERATURES IN JULY 2010 THROUGH JULY 20 BDL 11 DAYS BOS 6 DAYS PVD 7 DAYS ORH 3 DAYS MQE 10 DAYS 1971-2000 NORMALS DAILY 90 DEGREE OR HIGHER MAXIMUMS FOR ALL OF JULY BDL 7 DAYS BOS 6 DAYS PVD 4 DAYS ORH 2 DAYS MQE 3 DAYS JULY RECORD FOR NUMBER OF DAYS WITH 90 DEGREE OR HIGHER MAXIMUMS BDL JULY RECORD 16 DAYS IN JULY 1966 AND JULY 1955...ALSO HIGHEST FREQUENCY FOR ANY MONTH. AUGUST 2002 AND AUGUST 1988 HAD 14 DAYS BOS JULY RECORD 15 DAYS IN JULY 1994 WHICH IS ALSO THE HIGHEST FREQUENCY FOR ANY MONTH PVD JULY RECORD 15 DAYS IN JULY 1952...CITY OFFICE RECORDS UNTIL MAY 1953...WHICH IS ALSO THE HIGHEST FREQUENCY FOR ANY MONTH ORH JULY RECORD 11 DAYS IN JULY 1892 MQE JULY RECORD 14 DAYS IN JULY 1952 WHICH IS ALSO THE HIGHEST FREQUENCY FOR ANY MONTH. AUGUST 2002 HAS THE SECOND HIGHEST FREQUENCY 13 DAYS. NO 90 DEGREE OR HIGHER MAXIMUMS WERE RECORDED AT THESE LOCATIONS IN JULY 2009 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...RLG/JWD NEAR TERM...JWD SHORT TERM...JWD LONG TERM...FRANK AVIATION...RLG/JWD MARINE...RLG/JWD CLIMATE...STRAUSS
Hazardous weather outlook, Jul 21, 2:16 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 216 PM EDT WED JUL 21 2010 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-221830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 216 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE SOUTH COAST OF MASSACHUSETTS AND RHODE ISLAND TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. IN ADDITION...THERE IS THE POTENTIAL THAT A HEAT ADVISORY MAY EVENTUALLY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-221830- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 216 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE SOUTH COAST OF MASSACHUSETTS AND RHODE ISLAND TODAY. THERE IS A LOW PROBABILITY FOR A FEW SEVERE THUNDERSTORMS MAINLY AFTER 5 PM UNTIL MIDNIGHT TONIGHT. DAMAGING STRAIGHT LINE WINDS APPEARS TO BE THE MAIN THREAT. A FEW STORMS MAY ALSO BRING LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231-232-250-254>256-221830- CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 216 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW TO MODERATE PROBABILITY FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-233>237-251-221830- BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 216 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 21, 10:20 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1020 AM EDT WED JUL 21 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-212000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1020 AM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING... THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT APPROACHING FROM NEW YORK STATE. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR THUNDERSTORMS IS AFTER 4 PM FROM KEENE TO HARTFORD AND AFTER 6 PM FROM MANCHESTER TO BOSTON...PROVIDENCE AND HYANNIS. THE POTENTIAL FOR SEVERE WEATHER MAY LAST UNTIL MIDNIGHT. THOSE WITH OUTDOOR PLANS SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. GO INDOORS OR INSIDE A VEHICLE AT THE FIRST SIGN OF THREATENING WEATHER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL MEDIA FOR UPDATED INFORMATION. JWD
Special weather statement, Jul 21, 2:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT WED JUL 21 2010
MAZ002-003-211915-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
217 PM EDT WED JUL 21 2010
AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 16 MILES WEST OF MONROE...OR ABOUT 8 MILES WEST OF
NORTH ADAMS...MOVING EAST AT 35 MPH.
THESE STORMS WILL MOVE INTO FRANKLIN COUNTY BETWEEN 245 AND 315 PM.
* SOME LOCATIONS AFFECTED INCLUDE...MONROE...ROWE...CHARLEMONT...
HAWLEY...HEATH...BUCKLAND...ASHFIELD...COLRAIN...SHELBURNE...
CONWAY...LEYDEN...NORTHFIELD...MONTAGUE...GREENFIELD...GILL...
DEERFIELD AND BERNARDSTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
4247 7248 4257 7297 4265 7295 4267 7298
4268 7298 4270 7296 4270 7302 4274 7303
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:13 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 47 min |
| Jul 21, 3:28 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 47 min |
| Jul 21, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 62 min |
| Jul 21, 4:25 PM EDT | Tornado Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 42 min |
| Jul 21, 4:33 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Norfolk, Worcester | 42 min |
| Jul 21, 4:58 PM EDT | Areal Flood Advisory | BOX | Worcester | 3 hr |
| Jul 21, 5:11 PM EDT | Areal Flood Advisory | BOX | Hampden, Worcester | 3 hr |
| Jul 21, 5:17 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 14 min |
| Jul 21, 5:53 PM EDT | Special Weather Statement | BOX | Bristol | 67 min |
| Jul 21, 6:39 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 21, 6:44 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 21, 7:29 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 21, 7:37 PM EDT | Special Marine Warning | BOX | 53 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.